MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 11/13 36MM +3; S-ROM FEMORAL HEADS (11/13) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 11/13 36MM +3; S-ROM FEMORAL HEADS (11/13) : HIP CERAMIC FEMORAL HEADS
Model Number 1365-36-220
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for dislocation.Event is serious and is considered moderate.Event is possibly related to device and is possibly related to procedure.Date of implantation: (b)(6) 2016, date of event: (b)(6) 2022, (right hip).Treatment: closed reduction/manipulation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records was received and reviewed indicating that the primary operative notes (b)(6) 2016 indicate the patient received a right total hip replacement due to end stage osteoarthritis.The surgery was completed without indication of complication by the surgeon.Office notes (b)(6) 2022 indicate the patient is experiencing pain, difficulty ambulating and has expressed that during a fall on the ice he feels he hyperextended his hip.He has also experienced multiple subluxation events and 1 event of true dislocation with a closed manipulation as treatment.Physical exam reveals instability of the hip.Awaiting revision.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical record received.The notification and clinical database now report that the patient sustained a second hip dislocation on (b)(6) 2022 (non-reducible via closed reduction), in which the patient's hip femoral head and acetabular liner were revised (occurring on (b)(6) 2022).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Available xray evidence was reviewed.Based in attached photographic evidence, it cannot be confirmed a dislocation event.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Medical record received.On (b)(6) 2022, the patient had a revision right total hip arthroplasty, to address nonreducible posterior dislocation.Depuy components were implanted during this procedure.The indications for surgery included subluxation episodes and a dislocation.The cup and stem were noted to be ¿perfectly positioned¿ and were retained.The surgeon reported that the patient has a deficiency of the posterior soft tissues.During the procedure, the surgeon observed acetabular cup had wear posteriorly, due to being dislocated.While implanting the new liner, the surgeon used a rongeur and ¿just trimmed down the 10-degree portion of the lip just a little bit, to give a little more clearance in extension¿.

Brand Name
DELTA CER HEAD 11/13 36MM +3
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13415782
Report Number1818910-2022-02039
Device Sequence Number3963196
Product Code LZO
UDI-Device Identifier10603295033578
UDI-Public10603295033578
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1365-36-220
Device Catalogue Number136536220
Device Lot Number8218485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer01/31/2022
02/09/2022
03/22/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date02/16/2022
02/22/2022
03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/26/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; BIOLOX DELTA FEMORAL HEAD CERAMIC 36MM +3; PINNACLE ALTRX 54MM X 36MM +4 NEUTRAL; PINNACLE SHELL 100 SERIES 54MM; SROM SLEEVE PROX ZTT 18B LG; SROM STEM STD 36MM +12L NECK 18.0MM X 13MM X 160MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale
Patient Weight86 KG